Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Wichita, KS

May 27, 2008Neosho County, Kansas

NWS Wichita, KS issued this flash flood warning at May 27, 2008, 12:42 AM CDT for Neosho County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 12:42 AM CDT (05:42 UTC)
Expired
May 27, 2008, 8:45 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Neosho County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 270545
FFWICT
KSC133-271345-
/O.NEW.KICT.FF.W.0015.080527T0542Z-080527T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1242 AM CDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 845 AM CDT.

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TORRENTIAL RAIN HAS OCCURRED AND WILL CONTINUE OVER NEOSHO COUNTY. 
THE CHANUTE AIRPORT MEASURED 1.36 INCHES OF RAIN IN ABOUT 45 
MINUTES...WITH HEAVY RAIN STILL FALLING. STREET FLOODING IN AND 
AROUND CHANUTE IS LIKELY...WITH HEAVY RAIN CONTINUING OVER THE 
ENTIRE COUNTY DURING THE NEXT HOUR.  

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHANUTE...EARLTON...ERIE...GALESBURG...ST. PAUL...STARK...THAYER...
  SOUTH MOUND...CHANUTE AIRPORT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3738 9552 3772 9552 3772 9519 3773 9517
      3773 9509 3738 9508
TIME...MOT...LOC 0542Z 180DEG 0KT 3756 9533

$$

HOWERTON
1 follow-up statement
000 
WGUS73 KICT 270906
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT TUE MAY 27 2008

KSC133-271345-
/O.CON.KICT.FF.W.0015.000000T0000Z-080527T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEOSHO KS-
402 AM CDT TUE MAY 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NEOSHO COUNTY...

RAINFALL BETWEEN 1.5 AND 2.5 INCHES LIKELY OCCURRED IN THE NORTHWEST 
PART OF THE COUNTY...GENERALLY NORTHWEST OF A LINE FROM STARK TO 
THAYER. THE GREATEST AMOUNTS WERE AROUND CHANUTE. THE CHANUTE 
AIRPORT MEASURED 1.98 INCHES DURING THE OVERNIGHT HOURS...WITH 1.65 
INCHES OCCURRING BETWEEN MIDNIGHT AND 1 AM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3738 9552 3772 9552 3772 9519 3773 9517
      3773 9509 3738 9508
TIME...MOT...LOC 0902Z 180DEG 0KT 3756 9533

$$

HOWERTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:12 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 26, 7:12 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT MON MAY 26 2008

.AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD STRONG/SEVERE
CONVECTION WILL OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING
THROUGH TONIGHT...AS A FRONTAL BOUNDARY MEANDERS SLOWLY SOUTH
INTO THE FORECAST AREA...AND LOW-LEVEL JET STRENGTHENS THIS
EVENING. COVERED THIS THREAT WITH VCTS FOR ALL AREAS...ALONG WITH
TEMPO GROUPS OVER THE NEXT 4 HOURS. WILL LIKELY BE MAKING SEVERAL
AMENDMENTS THROUGH THE OVERNIGHT HOURS TO ACCOUNT FOR CONVECTION.
MVFR TO POSSIBLY IFR CIGS WILL SPREAD SOUTH OVER THE NORTHERN HALF
OF KANSAS ON TUESDAY...ALONG WITH DRIZZLE AND LOWER VSBYS...AS
COLD ADVECTION COMMENCES BEHIND FRONTAL BOUNDARY. MEANWHILE...MORE
STRONG/SEVERE CONVECTION WILL BE POSSIBLE BY TUESDAY AFTERNOON
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AHEAD OF FRONT. WILL
MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT MON MAY 26 2008/

DISCUSSION...

VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND
FLOODING POSSIBLE.

SYNOPSIS:
CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS
FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER
MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX
PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR
IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR
CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF
THE TROUGH.

TONIGHT:
CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT
ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW
BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS
AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO
CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW
BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS
EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET
CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS
SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS
ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD
WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH
18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET
INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE.

CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER
WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE
TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY
TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT
THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF
FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN
THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A
BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS
WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR
THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST
AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST
AREA.

TUE-THU:
SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED
WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS
WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE
SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS
TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME
HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE
STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE
FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE
KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT.

ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE
WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL
ALLOW HIGH PRESSURE TO  REMAIN OVER THE EASTERN HALF OF KANSAS WITH
RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED
RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT.

FRI-MON:
BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO
EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES
EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI
NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA
FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS
WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE
AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A
DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON
MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE
BEGINNING/MIDDLE OF NEXT WEEK.

CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE
NORMAL WITH HIGHS IN THE 80S AND 90S.

LAWSON

AVIATION...
FOR THE 18Z TAF SUITE.
CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS
TIME.  WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT
COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END.  ALSO NOTED
SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS.  EXPECT THIS
CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES.

ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL
AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z
AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS
MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS.  WILL ALSO
INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE
VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE
ACROSS KHUT/KICT AREAS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  74  54  72 /  80  30  30  10
HUTCHINSON      65  69  50  69 /  80  30  20  10
NEWTON          66  72  52  71 /  80  30  20  10
ELDORADO        68  75  54  72 /  80  40  30  10
WINFIELD-KWLD   70  77  56  74 /  70  30  30  10
RUSSELL         56  59  45  68 /  80  30  20  10
GREAT BEND      58  61  46  68 /  80  30  20  10
SALINA          63  65  48  70 /  80  30  20  10
MCPHERSON       64  68  49  70 /  80  30  20  10
COFFEYVILLE     71  80  59  76 /  70  60  50  20
CHANUTE         69  76  56  74 /  70  50  40  20
IOLA            69  75  54  73 /  80  50  30  20
PARSONS-KPPF    70  80  58  75 /  70  60  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072-093>096-
098>100.

&&
Hazardous weather outlook, May 26, 11:35 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT MON MAY 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280445-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1135 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA
THROUGH THE OVERNIGHT HOURS. QUARTER SIZED HAIL AND WINDS TO 60
MPH WILL BE THE PRIMARY THREATS...ESPECIALLY OVER SOUTHEAST
KANSAS. STORMS REDEVELOPING OVER SOUTH-CENTRAL AND CENTRAL KANSAS
WILL BE STRONG TO MARGINALLY SEVERE. OF GREATEST INTEREST THOUGH
IS THE VERY HEAVY RAINFALL AND FLOODING THREAT...ESPECIALLY OVER
SOUTHEAST KANSAS. WITH GROUNDS SATURATED FROM RAINS OVER THE PAST
COUPLE OF DAYS...ANY ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE
FLOODING OVERNIGHT INTO TUESDAY...WITH SOME RIVER FLOODING
POSSIBLE. PLEASE REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE
FROM EUREKA TO EL DORADO TO WELLINGTON TUESDAY AFTERNOON AND
EVENING. ADDITIONALLY...FLOODING WILL LIKELY CONTINUE THROUGH
TUESDAY FROM HEAVY RAINS OVERNIGHT...ALONG WITH ADDITIONAL
RAINFALL TUESDAY. PLEASE REFER TO THE LATEST FLOOD WATCH FOR
ADDITIONAL DETAILS.

THUNDERSTORMS WILL ALSO AFFECT THE AREA FRIDAY NIGHT. LATER
OUTLOOKS WILL CONTAIN MORE DETAILED INFORMATION.

PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED
INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES OVERNIGHT THROUGH
TUESDAY...MAKE SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND
PLAN ON WHAT YOU WILL DO IF SEVERE WEATHER OR FLOODING THREATENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS THE ENTIRE AREA TONIGHT THROUGH
TUESDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

PJH/RBL/ADK

In the hours before

Local storm report, May 26, 11:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     3 S MADISON             38.09N 96.14W
05/26/2008  E60 MPH          GREENWOOD          KS   LAW ENFORCEMENT

&&

JMB
Local storm report, May 26, 11:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     CONWAY SPRINGS          37.39N 97.64W
05/26/2008  M50.00 MPH       SUMNER             KS   BROADCAST MEDIA

            50 MPH WIND GUST REPORTED BY KSN WEATHERLAB AT ST. JOES

1038 PM     TSTM WND GST     WELLINGTON              37.27N 97.40W
05/26/2008  M52.00 MPH       SUMNER             KS   BROADCAST MEDIA

            52 MPH WIND GUST MEASURED AT KSN WEATHERLAB AT WELLINGTON
            ELEMENTARY SCHOOL.

&&

JMB
Local storm report, May 26, 11:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     FLASH FLOOD      2 W WEST WICHITA        37.69N 97.50W
05/26/2008                   SEDGWICK           KS   TRAINED SPOTTER

            SIX TO TWELVE INCHES OF WATER IS COVERING MAPLE BETWEEN
            119TH AND 135TH. ALSO...SEVERAL LOCATIONS ALONG 135TH ARE
            COVERED WITH WATER.

&&

ADK
Local storm report, May 26, 11:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      3 ENE ROSE HILL         37.58N 97.08W
05/26/2008                   BUTLER             KS   TRAINED SPOTTER

            7 TO 8 INCHES OF WATER COVERING INDIANOLA RD. BETWEEN
            170TH AND 180TH, FOR ABOUT 1/2 MILE.

&&

JMB
Special weather statement, May 26, 11:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT MON MAY 26 2008

KSZ070-094-095-270545-
ELK-GREENWOOD-WILSON-
1159 PM CDT MON MAY 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELK...GREENWOOD AND WILSON COUNTIES...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FALL RIVER...OR 13 MILES
NORTHWEST OF FREDONIA...AND MOVING EAST AT 36 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Special weather statement, May 27, 12:14 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT TUE MAY 27 2008

KSZ095-096-099-100-270615-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1214 AM CDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ELK CITY...OR 6
MILES WEST OF INDEPENDENCE...AND MOVING EAST AT 46 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:03 PM CDTAreal Flood WarningICTLincoln4 hr
May 26, 7:13 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick45 min
May 26, 7:16 PM CDTFlash Flood WarningICTCowley4 hr
May 26, 7:22 PM CDTTornado WarningICTKingman, Reno32 min
May 26, 7:34 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner56 min
May 26, 7:43 PM CDTSevere Thunderstorm WarningICTSedgwick33 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningICTReno29 min
May 26, 8:13 PM CDTRiver Flood WarningICTButler, Cowley67 hr
May 26, 8:18 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner57 min
May 26, 8:26 PM CDTAreal Flood WarningICTMontgomery6 hr
May 26, 8:30 PM CDTAreal Flood WarningICTReno6 hr
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTSedgwick56 min
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
May 26, 8:51 PM CDTAreal Flood WarningICTSedgwick5 hr
May 26, 9:13 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner62 min
May 26, 9:22 PM CDTRiver Flood WarningICTCowley70 hr
May 26, 9:33 PM CDTAreal Flood WarningICTSumner86 min
May 26, 9:42 PM CDTSevere Thunderstorm WarningICTButler, Cowley63 min
May 26, 9:51 PM CDTFlash Flood WarningICTSedgwick4 hr
May 26, 9:59 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
May 26, 10:14 PM CDTSevere Thunderstorm WarningICTSumner50 min
May 26, 10:33 PM CDTAreal Flood WarningICTButler59 min
May 26, 10:37 PM CDTSevere Thunderstorm WarningICTCowley, Sumner53 min
May 26, 10:43 PM CDTAreal Flood WarningICTKingman8 hr
May 26, 10:48 PM CDTFlash Flood WarningICTSumner8 hr
May 26, 11:11 PM CDTAreal Flood WarningICTCowley8 hr
May 26, 11:26 PM CDTFlash Flood WarningICTButler8 hr
May 26, 11:28 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson41 min
May 27, 12:09 AM CDTAreal Flood WarningICTGreenwood12 hr
May 27, 12:25 AM CDTFlash Flood WarningICTWilson, Woodson8 hr
May 27, 1:26 AM CDTAreal Flood WarningICTLabette4 hr
May 27, 1:30 AM CDTAreal Flood WarningICTMontgomery7 hr
May 27, 1:32 AM CDTSevere Thunderstorm WarningICTRussell31 min
May 27, 2:07 AM CDTAreal Flood WarningICTSedgwick7 hr
May 27, 2:17 AM CDTAreal Flood WarningICTReno12 hr
May 27, 2:40 AM CDTFlash Flood WarningICTAllen6 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSedgwick, Sumner7 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSumner52 hr
May 27, 2:50 AM CDTRiver Flood WarningICTCowley47 hr
May 27, 3:25 AM CDTRiver Flood WarningICTWilson41 hr
May 27, 3:45 AM CDTRiver Flood WarningICTNeosho35 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette, Neosho51 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette64 hr
May 27, 6:15 AM CDTAreal Flood WarningICTMarion5 hr
May 27, 6:30 AM CDTAreal Flood WarningICTSumner5 hr
May 27, 6:44 AM CDTAreal Flood WarningICTKingman4 hr
May 27, 7:19 AM CDTAreal Flood WarningICTCowley7 hr
May 27, 7:47 AM CDTRiver Flood WarningICTSaline17 hr
May 27, 8:18 AM CDTFlash Flood WarningICTAllen, Montgomery, Neosho, Wilson, Woodson5 hr
May 27, 8:21 AM CDTRiver Flood WarningICTMarion19 hr
May 27, 8:37 AM CDTFlash Flood WarningICTSedgwick4 hr
May 27, 8:48 AM CDTAreal Flood WarningICTButler5 hr
May 27, 10:52 AM CDTAreal Flood WarningICTMarion4 hr
May 27, 11:00 AM CDTAreal Flood WarningICTSumner18 hr
May 27, 12:16 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
May 27, 12:53 PM CDTAreal Flood WarningICTMontgomery, Neosho, Wilson17 hr
May 27, 2:55 PM CDTRiver Flood WarningICTSedgwick17 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.